MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HONEYCOMB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. HONEYCOMB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71674075
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation surgery, a honeycomb was chipped at the end.This happened before use in patient.Surgery was performed, without any delay, with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned honeycomb confirms the device is chipped on the end.This device also has extensive wear usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
HONEYCOMB
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12565444
Report Number1020279-2021-07377
Device Sequence Number11149608
Product Code LXH
UDI-Device Identifier03596010560711
UDI-Public03596010560711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674075
Device Catalogue Number71674075
Device Lot Number14LSP0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1